Side Effects of Consuming Too Much Vitamin D – Vitamin D is believed to increase immunity in the body. In times of pandemic like this we really need a lot of vitamin D in the body. However, consuming too much vitamin D can cause side effects.
1. Nausea, vomiting, and decreased appetite
Reported by Healthline, many side effects of too high vitamin D related to excessive levels of calcium in the blood. These include nausea, vomiting, and loss of appetite. However, these symptoms do not appear in people with high calcium levels.
One study in the Oman Medical Journal in 2011 monitored 10 people who developed excessive calcium levels after taking high doses of vitamin D. Four of them experienced nausea and vomiting, and three of them reported a loss of appetite.
There are also similar findings regarding the consumption of vitamin D in too high a dose. A woman experienced nausea and weight loss after taking a supplement that turned out to contain 78 times more vitamin D than the label says, according to a 2016 report in the journal Nederlands Tijdschrift voor Geneeskunde.
Please note, these symptoms appear in response to too high a dose of vitamin D3, which causes calcium levels to be greater than 12 mg/dl (3.0 mmol/l).
Also Read :Side Effects of Using Lipstick for Health
2. Stomach pain, constipation, or diarrhea
Symptoms such as abdominal pain, constipation or constipation, or diarrhea can also be signs of elevated calcium levels caused by vitamin D poisoning, according to a 2013 report entitled “Vitamin D: Deficiency, Sufficiency and Toxicity” in the journal Nutrients.
These symptoms can appear in people who take high doses of vitamin D to correct deficiency conditions. As with other symptoms, this response appears to be individualized even when blood levels of vitamin D are also elevated.
In a 2014 case study report in the Journal of Pediatric Endocrinology and Metabolism, a boy experienced abdominal pain and constipation after taking improperly labeled vitamin D, while his brother had asymptomatic elevated blood levels.
Another case study in the 2016 journal Case Reports in Pediatrics, an 18-month-old child who was given 50,000 IU of vitamin D3 for three months experienced diarrhea, abdominal pain, and other symptoms. These symptoms resolved once the supplement was discontinued.
Reported by Verywell Mind, consuming too much vitamin D can cause excessive levels of calcium in the blood (hypercalcemia). Some of the symptoms include:
Loss of appetite
For information, the normal range of blood calcium is 8.5-10.2 mg/dl (2.1-2.5 mmol/l).